Alert archive / Montana / High Wind Warnings in 2013

High Wind Warning 32, NWS Great Falls, MT

December 1, 2013

NWS Great Falls, MT issued this high wind warning at Dec 1, 2013, 4:28 AM MST. It took effect at Dec 1, 2013, 12:00 PM MST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 1, 2013, 4:28 AM MST (11:28 UTC)
In effect from
Dec 1, 2013, 12:00 PM MST
Expired
Dec 2, 2013, 4:47 AM MST
In force
17 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTFX 011128
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
428 AM MST SUN DEC 1 2013

MTZ010-052-053-011230-
/O.CAN.KTFX.HW.A.0024.131201T1900Z-131202T1900Z/
EASTERN GLACIER-JEFFERSON-BROADWATER-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...BOULDER...
BOULDER HILL...ELK PARK PASS...HOMESTAKE PASS...WHITEHALL...
TOWNSEND
428 AM MST SUN DEC 1 2013

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WATCH. 

ALTHOUGH GUSTY WESTERLY WINDS TODAY AND TONIGHT WILL SHIFT MORE
NORTHERLY WITH THE PASSAGE OF A COLD FRONT ON MONDAY...THEY ARE
EXPECTED TO REMAIN BELOW HIGH WIND CRITERIA.

$$

MTZ009-012-014-048-050-012300-
/O.UPG.KTFX.HW.A.0024.131201T1900Z-131202T1900Z/
/O.NEW.KTFX.HW.W.0032.131201T1900Z-131202T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-CASCADE-
CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-JUDITH BASIN-
INCLUDING THE FOLLOWING LOCATIONS...MARIAS PASS...
KINGS HILL PASS...FLESHER PASS...LINCOLN...MACDONALD PASS...
ROGERS PASS
428 AM MST SUN DEC 1 2013

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 11 PM MST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 11 PM MST
THIS EVENING. THE HIGH WIND WATCH HAS BEEN REPLACED WITH THIS
WARNING.

* TIMING AND MAIN IMPACT: WESTERLY WINDS WILL BECOME STRONG AND
  GUSTY BY THIS AFTERNOON...THEN DECREASE OVERNIGHT.

* WINDS: SUSTAINED WIND SPEEDS OF 30 TO 40 MPH WITH GUSTS TO 65
  MPH ARE EXPECTED.

* IMPACTS: THESE STRONG WINDS WILL CAUSE HAZARDOUS TRAVEL
  CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. THESE WINDS
  WILL LIKELY REDUCE VISIBILITIES TO LESS THAN ONE MILE AT TIMES
  IN BLOWING SNOW THROUGH MOUNTAIN PASSES...CAUSING NEAR WHITEOUT
  CONDITIONS.

* LOCATIONS AFFECTED INCLUDE: MARIAS PASS...KINGS HILL PASS...
  FLESHER PASS...LINCOLN...MACDONALD PASS...ROGERS PASS. 

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX:

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ015-055-012300-
/O.NEW.KTFX.HW.W.0032.131201T1900Z-131202T0600Z/
MADISON-GALLATIN-
INCLUDING THE FOLLOWING LOCATIONS...ENNIS...NORRIS HILL...
BOZEMAN...BOZEMAN PASS
428 AM MST SUN DEC 1 2013

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 11 PM MST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 11 PM MST
THIS EVENING. 

* TIMING AND MAIN IMPACT: WESTERLY WINDS WILL BECOME STRONG AND
  GUSTY BY THIS AFTERNOON...THEN DECREASE OVERNIGHT.

* WINDS: SUSTAINED WIND SPEEDS OF 30 TO 40 MPH WITH GUSTS TO 65
  MPH ARE EXPECTED.

* IMPACTS: THESE STRONG WINDS WILL CAUSE HAZARDOUS TRAVEL
  CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. THESE WINDS
  WILL LIKELY REDUCE VISIBILITIES TO LESS THAN ONE MILE AT TIMES
  IN BLOWING SNOW THROUGH MOUNTAIN PASSES...CAUSING NEAR WHITEOUT
  CONDITIONS.

* LOCATIONS AFFECTED INCLUDE: BOZEMAN...BOZEMAN PASS...ENNIS... 
  NORRIS HILL. 

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX:

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
4 follow-up statements
000 
WWUS75 KTFX 011247
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
547 AM MST SUN DEC 1 2013

MTZ009-012-014-015-048-050-055-020000-
/O.CON.KTFX.HW.W.0032.131201T1900Z-131202T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-CASCADE-
CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-
SOUTHERN ROCKY MOUNTAIN FRONT-JUDITH BASIN-GALLATIN-
INCLUDING THE FOLLOWING LOCATIONS...MARIAS PASS...
KINGS HILL PASS...FLESHER PASS...LINCOLN...MACDONALD PASS...
ROGERS PASS...ENNIS...NORRIS HILL...BOZEMAN...BOZEMAN PASS
547 AM MST SUN DEC 1 2013

...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 11 PM
MST THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 11 PM
MST THIS EVENING FOR PORTIONS OF NORTH CENTRAL AND SOUTHWEST
MONTANA.

* TIMING AND MAIN IMPACT: WESTERLY WINDS WILL BECOME STRONG AND 
  GUSTY BY THIS AFTERNOON...THEN DECREASE OVERNIGHT. 

* WINDS: SUSTAINED WIND SPEEDS OF 30 TO 40 MPH WITH GUSTS TO 65 
  MPH ARE EXPECTED.

* IMPACTS: THESE STRONG WINDS WILL CAUSE HAZARDOUS TRAVEL 
  CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. THESE 
  WINDS WILL LIKELY REDUCE VISIBILITIES TO LESS THAN ONE MILE 
  AT TIMES IN BLOWING SNOW THROUGH MOUNTAIN PASSES...CAUSING 
  NEAR WHITEOUT CONDITIONS.

* LOCATIONS AFFECTED INCLUDE: BOZEMAN...BOZEMAN PASS...MARIAS 
  PASS...KINGS HILL PASS...FLESHER PASS...LINCOLN... MACDONALD 
  PASS...ROGERS PASS...ENNIS...NORRIS HILL. 

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX:

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
000 
WWUS75 KTFX 011727
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1027 AM MST SUN DEC 1 2013

MTZ009-012-014-048-050-020500-
/O.EXT.KTFX.HW.W.0032.131201T1900Z-131202T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-CASCADE-
CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-JUDITH BASIN-
INCLUDING THE FOLLOWING LOCATIONS...MARIAS PASS...
KINGS HILL PASS...FLESHER PASS...LINCOLN...MACDONALD PASS...
ROGERS PASS
1027 AM MST SUN DEC 1 2013

...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 AM MST MONDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 5 AM MST MONDAY. 

* TIMING AND MAIN IMPACT: WESTERLY WINDS WILL BECOME STRONG AND
  GUSTY BY THIS AFTERNOON AND CONTINUE THROUGH TONIGHT. A COLD
  FRONT WILL SHIFT WINDS TO THE NORTH LATE TONIGHT NEAR THE
  CANADIAN BORDER AND MONDAY MORNING FURTHER SOUTH. WINDS WILL
  DECREASE SOME BEHIND THE FRONT BUT REMAIN GUSTY. 

* WINDS: SUSTAINED WIND SPEEDS OF 30 TO 40 MPH WITH GUSTS TO 65 
  MPH ARE EXPECTED.

* IMPACTS: THESE STRONG WINDS WILL CAUSE HAZARDOUS TRAVEL 
  CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. THESE 
  WINDS WILL LIKELY REDUCE VISIBILITIES TO LESS THAN ONE MILE 
  AT TIMES IN BLOWING SNOW THROUGH MOUNTAIN PASSES...CAUSING 
  NEAR WHITEOUT CONDITIONS.

* LOCATIONS AFFECTED INCLUDE: MARIAS PASS...KINGS HILL
  PASS...FLESHER PASS...LINCOLN...MACDONALD PASS...ROGERS PASS.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX:

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ015-055-020500-
/O.EXT.KTFX.HW.W.0032.131201T1900Z-131202T1800Z/
MADISON-GALLATIN-
INCLUDING THE FOLLOWING LOCATIONS...ENNIS...NORRIS HILL...
BOZEMAN...BOZEMAN PASS
1027 AM MST SUN DEC 1 2013

...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 AM MST MONDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 11 AM MST MONDAY. 

* TIMING AND MAIN IMPACT: WESTERLY WINDS WILL BECOME STRONG AND
  GUSTY BY THIS AFTERNOON AND CONTINUE THROUGH TONIGHT INTO MONDAY
  MORNING.

* WINDS: SUSTAINED WIND SPEEDS OF 30 TO 40 MPH WITH GUSTS TO 65 
  MPH ARE EXPECTED.

* IMPACTS: THESE STRONG WINDS WILL CAUSE HAZARDOUS TRAVEL 
  CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. THESE 
  WINDS WILL LIKELY REDUCE VISIBILITIES TO LESS THAN ONE MILE 
  AT TIMES IN BLOWING SNOW THROUGH MOUNTAIN PASSES...CAUSING 
  NEAR WHITEOUT CONDITIONS.

* LOCATIONS AFFECTED INCLUDE: BOZEMAN...BOZEMAN PASS...ENNIS...NORRIS
  HILL.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX:

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
000 
WWUS75 KTFX 020443
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
943 PM MST SUN DEC 1 2013

MTZ009-012-014-048-050-021200-
/O.CON.KTFX.HW.W.0032.000000T0000Z-131202T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-CASCADE-
CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-JUDITH BASIN-
INCLUDING THE FOLLOWING LOCATIONS...MARIAS PASS...
KINGS HILL PASS...FLESHER PASS...LINCOLN...MACDONALD PASS...
ROGERS PASS
943 PM MST SUN DEC 1 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY. 

* TIMING AND MAIN IMPACT: WESTERLY WINDS WILL BECOME STRONG AND
  GUSTY OVERNIGHT. A COLD FRONT WILL SHIFT WINDS TO THE NORTH
  MONDAY MORNING AND WILL DECREASE SOMEWHAT BEHIND THE FRONT BUT
  REMAIN GUSTY.

* WINDS: SUSTAINED WIND SPEEDS OF 30 TO 40 MPH WITH GUSTS TO 65 
  MPH ARE EXPECTED.

* IMPACTS: THESE STRONG WINDS WILL CAUSE HAZARDOUS TRAVEL 
  CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. THESE 
  WINDS WILL LIKELY REDUCE VISIBILITIES TO LESS THAN ONE MILE 
  AT TIMES IN BLOWING SNOW THROUGH MOUNTAIN PASSES...CAUSING 
  NEAR WHITEOUT CONDITIONS.

* LOCATIONS AFFECTED INCLUDE: MARIAS PASS...KINGS HILL PASS...
  FLESHER PASS...LINCOLN...MACDONALD PASS...ROGERS PASS. 

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ015-055-021800-
/O.CON.KTFX.HW.W.0032.000000T0000Z-131202T1800Z/
MADISON-GALLATIN-
INCLUDING THE FOLLOWING LOCATIONS...ENNIS...NORRIS HILL...
BOZEMAN...BOZEMAN PASS
943 PM MST SUN DEC 1 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST MONDAY. 

* TIMING AND MAIN IMPACT: WESTERLY WINDS WILL BECOME STRONG AND
  GUSTY OVERNIGHT AND CONTINUE INTO LATE MONDAY MORNING.

* WINDS: SUSTAINED WIND SPEEDS OF 30 TO 40 MPH WITH GUSTS TO 65 
  MPH ARE EXPECTED.

* IMPACTS: THESE STRONG WINDS WILL CAUSE HAZARDOUS TRAVEL 
  CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. THESE 
  WINDS WILL LIKELY REDUCE VISIBILITIES TO LESS THAN ONE MILE 
  AT TIMES IN BLOWING SNOW THROUGH MOUNTAIN PASSES...CAUSING 
  NEAR WHITEOUT CONDITIONS.

* LOCATIONS AFFECTED INCLUDE: BOZEMAN...BOZEMAN PASS...ENNIS...
  NORRIS HILL. 

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
000 
WWUS75 KTFX 021147
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
447 AM MST MON DEC 2 2013

MTZ009-012-014-048-050-021300-
/O.CAN.KTFX.HW.W.0032.000000T0000Z-131202T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-CASCADE-
CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-JUDITH BASIN-
INCLUDING THE FOLLOWING LOCATIONS...MARIAS PASS...
KINGS HILL PASS...FLESHER PASS...LINCOLN...MACDONALD PASS...
ROGERS PASS
447 AM MST MON DEC 2 2013

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WARNING. 

STRONG WINDS HAVE NOT DEVELOPED ACROSS PORTIONS OF CENTRAL
MONTANA AS PREVIOUSLY EXPECTED. THEREFORE...THE HIGH WIND WARNING
HAS BEEN CANCELLED.

$$

MTZ015-055-021300-
/O.CAN.KTFX.HW.W.0032.000000T0000Z-131202T1800Z/
MADISON-GALLATIN-
INCLUDING THE FOLLOWING LOCATIONS...ENNIS...NORRIS HILL...
BOZEMAN...BOZEMAN PASS
447 AM MST MON DEC 2 2013

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WARNING. 

STRONG WINDS HAVE NOT DEVELOPED ACROSS PORTIONS OF SOUTHWEST
MONTANA AS PREVIOUSLY EXPECTED. THEREFORE...THE HIGH WIND WARNING
HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Nov 30, 11:00 PM MST, 5 hours 28 minutes earlier.

Area forecast discussion, Nov 30, 11:00 PM MST, 5 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1100 PM MST Sat Nov 30 2013

.UPDATE...Forecast area will remain beneath an unsettled
northwesterly flow aloft overnight. Radar is currently quiet but
moisture will advect into the region by midnight with scattered to
numerous showers developing over the mountains. Current forecast
appears to handle this well and will allow pops, weather and wind
forecast to remain as-is. Temperatures, however, have been slow to
fall and a few locations have even bumped up a few degrees as
downslope westerly winds combine with cloud cover to prevent
cooling. Have updated overnight lows to increase them several
degrees in many locations, especially across Central Montana. mpj

&&

.AVIATION...
UPDATED 0500Z.
Expect mostly VFR conditions through 18Z as BKN-OVC mid-level
ceilings (5000-10000 ft) move in across the Rocky Mountains.
Moisture from a strong low pressure system near the Gulf of Alaska
may cause isolated rain and snow showers through the evening across
Central Montana. At the back end of the TAF period expect ceilings
to begin to fall with showers and terrain obscuration entering the
region from the west. West to southwest winds will generally be
light until after 15Z when they will pick up as the front nears.

&&

.PREV DISCUSSION...
/ISSUED 500 PM MST Sat Nov 30 2013/

Satellite imagery this afternoon reveals the main upper level
features that will be responsible for a major pattern change over
the Northern Rockies and MT next week. This includes a high over
low block near the Aleutians with a deepening upper low over the
Yukon beginning to dig southeastward with a strong upper let and
moisture plume to its south in the Eastern Pacific. The Yukon
upper low will dig south along the BC coast through the next 24
hrs while the Pacific moisture plume and jet nose onshore later
tonight and tomorrow. Clouds will increase across the area tonight
with precipitation increasing along the Continental Divide. Some of
the moisture may spill east of the divide into central central MT
on Sunday, but downslope westerly flow will limit its coverage and
amounts. Winds aloft steadily strengthen through the day Sunday
flow is squeezed between the descending upper low along the west
coast and an upper  level ridge to its southwest. By Saturday
afternoon, expect locally strong winds to develop over western and
central zones in response to the increasing winds aloft and
surface low development to the lee of the Rockies. Strong winds
look to continue through early Monday afternoon. Hoenisch

Monday through Saturday...Primary focus for this period continues to
be centered on the high confidence pattern change toward much colder
temperatures and snowfall potential. Overnight guidance has trended
a bit faster with the cold frontal passage on Monday. Both the
deterministic GFS and EC depict the cold front crossing the
US/Canada border around/shortly after 12z with the arctic air mass
settling in over the entire forecast area by around 06z Tuesday. As
a result...temperatures on Tuesday will likely rise only a few
degrees from the overnight lows. Frigid temps will remain firmly
entrenched through the end of the forecast period with highs
remaining in the single digits for most locations.

As for snowfall outside the watch areas...there is still some
uncertainty with regard to snow accumulation on the plains.
Highest confidence period for snowfall over the plains is from
Monday night into Tuesday morning. Appears at least a couple of
inches will be possible but the potential exists for higher
amounts. Could see a period of gusty winds accompanying the snow
which could result in significant reductions in visibility and
poor travel conditions. Will need to continue to monitor the
latest information and fine tune the forecast for anticipated
impacts. Foltz/Hoenisch

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  35  51  36  42 /  10  30  30  70
CTB  31  45  28  29 /  10  10  30  80
HLN  34  46  38  45 /  20  40  50  70
BZN  28  46  33  46 /  30  30  40  60
WEY  20  32  24  32 /  70  80  80  90
DLN  30  45  35  44 /  20  20  40  50
HVR  30  44  27  36 /  10  30  60  60
LWT  31  49  35  44 /  10  30  50  70

&&

.TFX WATCHES/WARNINGS/ADVISORIES...

WINTER STORM WARNING until 5 PM MST Tuesday FOR ELEVATIONS ABOVE
5000 FEET FOR Central and Southern Lewis and Clark...Northern
Rocky Mountain Front...Southern Rocky Mountain Front.

HIGH WIND WATCH from Sunday afternoon through Monday morning
Broadwater...Cascade...Central and Southern Lewis and Clark...
Eastern Glacier...Jefferson...Judith Basin...Northern Rocky
Mountain Front...Southern Rocky Mountain Front.

WINTER STORM WATCH from Sunday morning through Tuesday afternoon
FOR ELEVATIONS ABOVE 6500 FEET FOR Beaverhead...Broadwater...
Cascade...Gallatin...Jefferson...Judith Basin...Madison...
Meagher.

&&

weather.gov/greatfalls
www.twitter.com/NWSGreatFalls
www.facebook.com/US.NationalWeatherService.GreatFalls.gov
Hazardous weather outlook, Nov 30, 11:24 PM MST, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE GREAT FALLS MT
1124 PM MST SAT NOV 30 2013

MTZ009-014-048-011300-
NORTHERN ROCKY MOUNTAIN FRONT-
CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-
1124 PM MST SAT NOV 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TONIGHT

A WINTER STORM WARNING IS IN EFFECT FOR ELEVATIONS ABOVE 5000 FEET.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE WINTER STORM WARNING IS IN EFFECT UNTIL 5 PM MST TUESDAY.

A HIGH WIND WATCH IS ALSO IN EFFECT FOR ALL ELEVATIONS FROM SUNDAY
AFTERNOON THROUGH MONDAY MORNING.

A CHANGE TO MUCH COLDER WEATHER WILL TAKE PLACE ON MONDAY. A
POTENTIALLY PROLONGED PERIOD OF TEMPERATURES WELL BELOW ZERO WITH
GUSTY NORTHERLY WINDS WILL CREATE LOW WIND CHILL TEMPERATURES AND
HAZARDOUS CONDITIONS FOR THOSE WHO MUST BE OUTSIDE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF HEAVY SNOW...BLOWING SNOW...SIGNIFICANT
REDUCTIONS IN VISIBILITY...AND STRONG WIND GUSTS WOULD BE GREATLY
APPRECIATED.

MTZ012-050-052-053-011300-
CASCADE-JUDITH BASIN-JEFFERSON-BROADWATER-
1124 PM MST SAT NOV 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA
AND SOUTHWEST MONTANA.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TONIGHT IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A WINTER STORM WATCH FOR ELEVATIONS ABOVE 6500 FEET IS IN EFFECT
FROM SUNDAY AFTERNOON THROUGH TUESDAY AFTERNOON.

A HIGH WIND WATCH IS ALSO IN EFFECT FOR ALL ELEVATIONS FROM SUNDAY
AFTERNOON THROUGH MONDAY MORNING.

A CHANGE TO MUCH COLDER WEATHER WILL TAKE PLACE ON MONDAY. A
POTENTIALLY PROLONGED PERIOD OF TEMPERATURES WELL BELOW ZERO WITH
GUSTY NORTHERLY WINDS WILL CREATE LOW WIND CHILL TEMPERATURES AND
HAZARDOUS CONDITIONS FOR THOSE WHO MUST BE OUTSIDE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MTZ010-011300-
EASTERN GLACIER-
1124 PM MST SAT NOV 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TONIGHT IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A HIGH WIND WATCH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
MONDAY MORNING.

A CHANGE TO MUCH COLDER WEATHER WILL TAKE PLACE ON MONDAY. A
POTENTIALLY PROLONGED PERIOD OF TEMPERATURES WELL BELOW ZERO WITH
GUSTY NORTHERLY WINDS WILL CREATE LOW WIND CHILL TEMPERATURES AND
HAZARDOUS CONDITIONS FOR THOSE WHO MUST BE OUTSIDE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MTZ008-015-054-055-011300-
BEAVERHEAD-MADISON-MEAGHER-GALLATIN-
1124 PM MST SAT NOV 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TONIGHT IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A WINTER STORM WATCH FOR ELEVATIONS ABOVE 6500 FEET IS IN EFFECT
FROM SUNDAY AFTERNOON THROUGH TUESDAY AFTERNOON.

A CHANGE TO MUCH COLDER WEATHER WILL TAKE PLACE ON MONDAY. A
POTENTIALLY PROLONGED PERIOD OF TEMPERATURES WELL BELOW ZERO WITH
GUSTY NORTHERLY WINDS WILL CREATE LOW WIND CHILL TEMPERATURES AND
HAZARDOUS CONDITIONS FOR THOSE WHO MUST BE OUTSIDE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MTZ011-013-044>047-049-051-011300-
HILL-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-EASTERN TETON-
FERGUS-
1124 PM MST SAT NOV 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA
AND NORTH CENTRAL MONTANA.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TONIGHT IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A CHANGE TO MUCH COLDER WEATHER WILL TAKE PLACE ON MONDAY. A
POTENTIALLY PROLONGED PERIOD OF TEMPERATURES WELL BELOW ZERO WITH
GUSTY NORTHERLY WINDS WILL CREATE LOW WIND CHILL TEMPERATURES AND
HAZARDOUS CONDITIONS FOR THOSE WHO MUST BE OUTSIDE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 1, 4:18 AM MSTWinter Weather AdvisoryTFX11 hr
Dec 1, 3:21 PM MSTWinter Storm WarningTFX54 hr
Dec 1, 3:21 PM MSTWinter Weather AdvisoryTFX54 hr

Nearby

High Wind Warnings in Montana, 2013Every high wind warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.